Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 5, 2012, 4:37 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 4:37 PM EDT (20:37 UTC)
- Expired
- Sep 5, 2012, 5:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3103 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
990 WUUS52 KMFL 052037 SVRMFL FLC011-086-052100- /O.NEW.KMFL.SV.W.0145.120905T2037Z-120905T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 437 PM EDT WED SEP 5 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWARD COUNTY IN SOUTH FLORIDA. EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 500 PM EDT * AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTHWEST RANCHES...AND MOVING NORTHEAST AT 25 MPH. * THE STORM WILL AFFECT... SOUTHWEST RANCHES... DAVIE... NOVA SOUTHEASTERN UNIVERSITY... PLANTATION... LAUDERHILL... AND SURROUNDING COMMUNITIES. AN OFF DUTY METEOROLOGIST REPORTED A GUST OF 60 MPH AT 434 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 2627 8030 2613 8011 2595 8032 2607 8046 TIME...MOT...LOC 2037Z 228DEG 23KT 2606 8031 $$ AK
1 follow-up statement
368 WWUS52 KMFL 052051 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 451 PM EDT WED SEP 5 2012 FLC011-086-052101- /O.EXP.KMFL.SV.W.0145.000000T0000Z-120905T2100Z/ BROWARD FL-MIAMI-DADE FL- 451 PM EDT WED SEP 5 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN MIAMI-DADE AND EASTERN BROWARD COUNTIES WILL EXPIRE AT 500 PM EDT... THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2627 8030 2613 8011 2595 8032 2607 8046 TIME...MOT...LOC 2051Z 228DEG 23KT 2612 8024 $$ AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:40 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 5, 2:40 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 240 PM EDT WED SEP 5 2012 ...INCREASE MOISTURE OVER OVER SOUTH FLORIDA THROUGH THE WEEKEND... ...WATCHING A DISTURBANCE IN NORTHERN GULF WATERS FOR THIS WEEKEND... .SHORT TERM... AN UPPER LEVEL LOW WAS LOCATED OVER THE ATLANTIC WATERS OF PALM BEACH COUNTY THIS AFTERNOON...AS A SURFACE HIGH WAS LOCATED OVER THE BAHAMA ISLANDS. THIS WEATHER PATTERN WAS ALLOWING FOR A LIGHT SOUTH TO SOUTHWEST STEERING FLOW OVER THE CWA THIS AFTERNOON...AND ALLOWING FOR BOTH THE EAST AND WEST COAST SEA BREEZES TO DEVELOP AND PUSH SLOWLY INLAND. SHOWERS AND THUNDERSTORMS WERE ALSO DEVELOPING ALONG THE WEST COAST SEA BREEZE THIS AFTERNOON...WHILE A FEW SHOWERS WERE DEVELOPING ALONG THE EAST COAST SEA BREEZE. THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG BOTH SEA BREEZES THROUGH REST OF THE AFTERNOON HOURS WHILE MOVING TO THE NORTH SLOWLY INTO THE LAKE OKEECHOBEE AND PALM BEACH COUNTY AREA. SO WILL CONTINUE 40 TO 50 PERCENT POPS OVER THE NORTHERN AREAS TAPERING DOWN TO 20 PERCENT OVER THE SOUTHERN AREAS OF THE CWA FOR REST OF THIS AFTERNOON. THE 500 MB TEMPS ARE STILL RUNNING AROUND -10C THIS AFTERNOON OVER THE CWA. THIS WILL ALLOW FOR SOME STRONG TO EVEN SEVERE STORMS TO DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING MAINLY OVER THE NORTHERN AREAS OF THE CWA WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. SO WILL CONTINUE TO MENTION STRONG THUNDERSTORM WORDING IN THE NORTHERN PORTIONS OF THE CWA FOR REST OF THIS AFTERNOON INTO THIS EVENING. THE UPPER LEVEL LOW WILL MOVE NORTHEAST TONIGHT INTO THURSDAY INTO THE WESTERN ATLANTIC WATERS...AS THE SURFACE HIGH MOVE SLOWLY SOUTH. AT THE SAME TIME...THE DISTURBANCE OVER NORTHEAST GULF OF MEXICO IS FORECAST BY THE SHORT RANGE MODELS TO MOVE SLOWLY SOUTHWEST INTO THE NORTH CENTRAL GULF OF MEXICO. THIS WILL ALLOW FOR THE STEERING FLOW TO BECOME SOUTHWEST OVER THE CWA THURSDAY INTO FRIDAY...AND FOCUS THE HIGHEST SCATTERED POPS OVER THE LAKE OKEECHOBEE AND PALM BEACH COUNTY. .LONG TERM... THE WEEKEND WEATHER OVER SOUTH FLORIDA WILL DEPEND ON THE POSITION OF THE DISTURBANCE OVER THE NORTHERN GULF OF MEXICO. THE LONG RANGE MODELS AT THIS TIME TAKE THE DISTURBANCE BACK TO THE EAST AND OVER NORTH OR CENTRAL FLORIDA THIS WEEKEND...AS A TROUGH OF LOW PRESSURE MOVES EAST FROM THE WESTERN UNITED STATES INTO THE CENTRAL UNITED STATES. THIS WILL KEEP SOUTH FLORIDA IN A SOUTHWEST STEERING FLOW...BUT DEPENDING ON THE POSITION AND THE STRENGTH OF THE LOW WILL DETERMINE ON HOW MUCH COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE OVER THE CWA ALONG WITH THE RAINFALL AMOUNTS. SO AT THIS TIME WILL KEEP THE SCATTERED POPS OVER THE CWA THIS WEEKEND WITH THE HIGHEST POPS OVER THE LAKE OKEECHOBEE AND PALM BEACH COUNTY. ONCE THE DISTURBANCE MOVES EAST OF THE FLORIDA PENINSULA THIS WEEKEND...A COLD FRONT IS THEN FORECAST TO MOVE DOWN THE STATE AND WASH OUT OVER SOUTH FLORIDA EARLY NEXT WEEK. THIS WILL KEEP SOUTH FLORIDA IN THE SOUTHWEST STEERING FLOW EARLY NEXT WEEK ALONG WITH SCATTERED POPS OVER THE AREA. THE BEST COVERAGE WILL AGAIN BE OVER THE LAKE OKEECHOBEE AND PALM BEACH COUNTY EARLY NEXT WEEK. && .MARINE... THE WINDS WILL BE SOUTH TO SOUTHWEST TONIGHT INTO THURSDAY BEFORE SWINGING MORE TO A SOUTHWEST DIRECTION THIS WEEKEND. THE SPEEDS WILL BE LESS THAN 5 KNOTS TONIGHT INTO THURSDAY...BEFORE INCREASING TO AT LEAST 10 TO 15 KNOTS BY LATE THIS WEEKEND DEPENDING ON THE TRACK AND STRENGTH OF THE DISTURBANCE IN THE NORTHERN GULF OF MEXICO. SMALL SWELLS OF 1 TO 2 FEET WILL CONTINUE TO FILTER INTO THE PROVIDENCE CHANNEL IN THE BAHAMAS TONIGHT THROUGH FRIDAY. THEN AS LESLIE MOVES NORTH IN THE ATLANTIC WATERS...A NORTHEAST SWELLS WILL START TO AFFECT THE PALM BEACH WATERS ON FRIDAY AND REST OF THE SOUTH FLORIDA ATLANTIC WATERS THIS WEEKEND WITH HEIGHTS BETWEEN 1 TO 3 FEET AND A PERIOD OF 12 TO 14 SECONDS. THE SEAS IN THE GULF SIDE WILL REMAIN BELOW 3 FEET REST OF THIS WEEK INTO THIS WEEKEND. THE RISK OF RIP CURRENTS ALONG BOTH COASTS OF SOUTH FLORIDA WILL ALSO INCREASE INTO THIS WEEKEND....DUE TO THE NORTHEAST SWELLS IN THE ATLANTIC WATERS AND THE POSSIBLE INCREASE WIND SPEEDS IN THE GULF WATERS. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE OVER SOUTH FLORIDA THROUGH THIS WEEKEND. SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 89 75 89 / 30 30 20 30 FORT LAUDERDALE 77 88 77 88 / 20 30 20 30 MIAMI 77 89 77 89 / 20 30 20 30 NAPLES 75 89 75 89 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...54/BNB AVIATION/RADAR...47/RGH
Hazardous weather outlook, Sep 5, 5:15 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 515 AM EDT WED SEP 5 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060015- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 515 AM EDT WED SEP 5 2012 ...FLOOD WARNING EAST CENTRAL PALM BEACH COUNTY CONTINUES... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THE COMBINATION OF LOW TIDE IN THE LATE MORNING AND SOUTH SOUTHEAST WINDS WILL CREATE A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON ACROSS THE SOUTH FLORIDA PENINSULA. THE MAIN IMPACT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL, FREQUENT LIGHTNING STRIKES AND POSSIBLE HAIL. WATERSPOUTS: THE LOW LEVEL WIND PROFILE ACROSS THE GULF AND ATLANTIC WATERS WILL BE FAVORABLE FOR THE FORMATION OF WATERSPOUTS. WIND: WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. HAIL: DIME OR NICKEL SIZE HAIL IS POSSIBLE WITH THE STRONGEST STORMS. FLOODING: ALTHOUGH AREAS HAVE IMPROVED OVER THE PAST FEW DAYS FLOODING CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH COUNTY WITH SOME ROADS STILL IMPASSABLE DUE TO STANDING WATERS. THE FLOOD WARNING REMAINS IN EFFECT FOR THESE AREAS. TEMPERATURES: THE HEAT INDEX COULD REACH NEAR ONE HUNDRED DEGREES ACROSS THE INTERIOR PORTIONS OF THE PENINSULA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS AFFECTING PRIMARILY THE INTERIOR AND EAST CAN BE EXPECTED. THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THROUGH THE WEEK AS SWELLS FROM TROPICAL STORM LESLIE MAY AFFECT THE ATLANTIC COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 5, 3:07 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT WED SEP 5 2012
FLZ071>073-172-051930-
COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL INLAND MIAMI-DADE
COUNTY FL METRO BROWARD COUNTY FL
307 PM EDT WED SEP 5 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 330 PM EDT
* AT 302 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIAMI GARDENS...AND MOVING NORTHEAST AT 5
TO 10 MPH.
* THE STORM WILL AFFECT...
MIRAMAR PARKWAY AND UNIVERSITY DRIVE...
NORTH PERRY AIRPORT...
PINES BLVD AND UNIVERSITY DRIVE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2597 8020 2597 8029 2596 8030 2595 8034
2597 8041 2619 8035 2615 8011
TIME...MOT...LOC 1907Z 208DEG 6KT 2599 8028
AKSpecial weather statement, Sep 5, 3:41 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 341 PM EDT WED SEP 5 2012 FLZ063-066-052015- GLADES FL HENDRY FL 341 PM EDT WED SEP 5 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 415 PM EDT * AT 337 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MUSE...AND MOVING EAST AT 10 MPH. * THE STORM WILL AFFECT... MUSE... LA BELLE... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2673 8131 2672 8157 2693 8157 2698 8135 TIME...MOT...LOC 1941Z 259DEG 9KT 2682 8154 AK
Special weather statement, Sep 5, 3:52 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 352 PM EDT WED SEP 5 2012 FLZ067-068-071-072-168-172-052015- COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 352 PM EDT WED SEP 5 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 415 PM EDT * AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR TAMARAC...AND MOVING NORTH AT 15 MPH. * THE STORM WILL AFFECT... TAMARAC... NORTH LAUDERDALE... CORAL SPRINGS... COCONUT CREEK... PARKLAND... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2645 8032 2639 8008 2610 8019 2615 8039 TIME...MOT...LOC 1952Z 196DEG 13KT 2621 8026 AK
Special weather statement, Sep 5, 3:56 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT WED SEP 5 2012
FLZ071-072-052030-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
356 PM EDT WED SEP 5 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 430 PM EDT
* AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF EAST TOLL GATE ON
ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH.
* THE STORM WILL AFFECT...
WESTON...
EAST TOLL GATE ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2627 8056 2626 8037 2615 8039 2611 8036
2598 8036 2598 8058
TIME...MOT...LOC 1957Z 187DEG 5KT 2610 8045
AKSpecial weather statement, Sep 5, 4:33 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EDT WED SEP 5 2012
FLZ067-068-168-172-052100-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO PALM BEACH COUNTY FL
433 PM EDT WED SEP 5 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 500 PM EDT
* AT 429 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WHISPER WALK...AND MOVING NORTHEAST AT 15
MPH.
* THE STORM WILL AFFECT...
WHISPER WALK...
MORIKAMI PARK...
VILLAGES OF ORIOLE...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2655 8004 2647 8005 2640 8006 2629 8012
2633 8012 2633 8028 2635 8031 2663 8021
2656 8003 2655 8003
TIME...MOT...LOC 2033Z 203DEG 12KT 2639 8018
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:07 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Sep 5, 3:41 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Sep 5, 3:52 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Sep 5, 3:56 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Sep 5, 4:05 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 25 min |
| Sep 5, 4:13 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 32 min |
| Sep 5, 4:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Sep 5, 4:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Sep 5, 5:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Sep 5, 5:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Sep 5, 5:35 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Sep 5, 5:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Sep 5, 7:43 PM EDT | Special Marine Warning | MFL | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.